Alert archive / Illinois / Wind Chill Advisories in 2007
Wind Chill Advisory 3, NWS Lincoln, IL
NWS Lincoln, IL issued this wind chill advisory at Feb 16, 2007, 5:31 AM CST for 27 counties in Illinois. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Feb 16, 2007, 5:31 AM CST (11:31 UTC)
- Expired
- Feb 16, 2007, 11:00 AM CST
- In force
- 5 hr
- Issued by
- NWS Lincoln, IL
All 27 counties
Cass County, IL, Champaign County, IL, Christian County, IL, Coles County, IL, DeWitt County, IL, Douglas County, IL, Edgar County, IL, Fulton County, IL, Knox County, IL, Logan County, IL, Macon County, IL, Marshall County, IL, Mason County, IL, McLean County, IL, Menard County, IL, Morgan County, IL, Moultrie County, IL, Peoria County, IL, Piatt County, IL, Sangamon County, IL, Schuyler County, IL, Scott County, IL, Shelby County, IL, Stark County, IL, Tazewell County, IL, Vermilion County, IL, Woodford County, IL
The radar
The Lincoln radar (KILX), 5 km from the middle of the area, began a volume at 11:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 11.5 hours before the alert went out and 57 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1095 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS43 KILX 161131 WSWILX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LINCOLN IL 531 AM CST FRI FEB 16 2007 ...BITTER WIND CHILLS EXPECTED THIS MORNING... ILZ027>031-036>038-040>057-061-161700- /O.NEW.KILX.WC.Y.0003.070216T1131Z-070216T1700Z/ KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN- SCHUYLER-MASON-LOGAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-CASS- MENARD-SCOTT-MORGAN-SANGAMON-CHRISTIAN-MACON-MOULTRIE-DOUGLAS- COLES-EDGAR-SHELBY- INCLUDING THE CITIES OF...GALESBURG...PEORIA...BLOOMINGTON... NORMAL...HAVANA...LINCOLN...CHAMPAIGN...URBANA...DANVILLE... JACKSONVILLE...SPRINGFIELD...TAYLORVILLE...DECATUR...CHARLESTON... MATTOON...SHELBYVILLE 531 AM CST FRI FEB 16 2007 ...WIND CHILL ADVISORY IN EFFECT UNTIL 11 AM CST THIS MORNING... THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT UNTIL 11 AM CST THIS MORNING. ACTUAL AIR TEMPERATURES BELOW ZERO WILL COMBINE WITH WINDS AROUND 10 MPH TO PRODUCE BITTERLY COLD WIND CHILLS OF 15 TO 30 BELOW ZERO THROUGH LATE MORNING. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. $$ BAK
1 follow-up statement
000 WWUS43 KILX 161649 WSWILX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LINCOLN IL 1049 AM CST FRI FEB 16 2007 ILZ027>031-036>038-040>057-061-161800- /O.EXP.KILX.WC.Y.0003.000000T0000Z-070216T1700Z/ KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN- SCHUYLER-MASON-LOGAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-CASS- MENARD-SCOTT-MORGAN-SANGAMON-CHRISTIAN-MACON-MOULTRIE-DOUGLAS- COLES-EDGAR-SHELBY- INCLUDING THE CITIES OF...GALESBURG...PEORIA...BLOOMINGTON... NORMAL...HAVANA...LINCOLN...CHAMPAIGN...URBANA...DANVILLE... JACKSONVILLE...SPRINGFIELD...TAYLORVILLE...DECATUR...CHARLESTON... MATTOON...SHELBYVILLE 1049 AM CST FRI FEB 16 2007 ...WIND CHILL ADVISORY WILL EXPIRE AT 11 AM CST THIS MORNING... TEMPERATURES HAVE SLOWLY WARMED ACROSS CENTRAL ILLINOIS THIS MORNING...REACHING INTO THE SINGLE DIGITS ABOVE ZERO AS OF 10 AM. WITH WINDS REMAINING AROUND 10 MPH...WIND CHILL VALUES HAVE ALSO RISEN. DESPITE INCREASING WINDS THIS AFTERNOON...FURTHER WARMING OF THE AIR TEMPERATURE WILL PUSH WIND CHILLS INTO THE SINGLE DIGITS ABOVE ZERO. THE WIND CHILL ADVISORY WILL THEREFORE BE ALLOWED TO EXPIRE AT 11 AM. $$ BARNES
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this wind chill advisory went out at Feb 16, 2:36 AM CST, 2 hours 55 minutes earlier.
Area forecast discussion, Feb 16, 2:36 AM CST, 2 hours 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 236 AM CST FRI FEB 16 2007 .DISCUSSION... HIGH PRESSURE RIDGE SLIPPING TO THE SOUTHEAST THIS EVENING AS THE UPPER LEVEL TROF SWINGS THROUGH THE REGION. ALBERTA CLIPPER TAKING SHAPE OUT OVER SRN CANADA. VERY AGGRESSIVE JET MOVING ACROSS THE SERN CONUS IN EXCESS OF 180KTS...AND WEAK RIDGING OVER THE WEST COAST. MODELS IN PRETTY GOOD AGREEMENT NOW...GOING WITH A GFS SOLUTION MORE OR LESS. LITTLE WHOLESALE CHANGES TO THE FORECAST EXCEPT MAYBE TO TWEAK SOME POPS FOR THE MONDAY/TUESDAY SYSTEM. OTHER THAN THAT...FORECAST ISSUES ARE THE CLIPPER TONIGHT...AND TEMPS. GUIDANCE STILL A LITTLE AGGRESSIVE WITH A WARM UP ACROSS THE REGION...WITH SNOWPACK NOT ANTICIPATED TO BE GONE YET. SHORT TERM...TODAY AND TOMORROW... DRY TODAY AND STILL WELL BELOW FREEZING...THOUGH MARKEDLY WARMER THAN YESTERDAY. SOUTHWESTERLY FLOW AHEAD OF THE NEXT SYSTEM WILL HELP TO MODERATE THE TEMPERATURES SLIGHTLY. BY TONIGHT...SNOW WILL BEGIN TO SPREAD ACROSS CENTRAL ILLINOIS FROM THE NORTHWEST. SNOW AMOUNTS SHOULD BE IN THE RANGE OF 1 TO 3...WITH SOME AREAS ALONG AND NW OF THE RIVER IN THE 2 TO 4 RANGE. PARTS OF CENTRAL ILLINOIS WILL COME CLOSE TO ADVISORY CRITERIA...BUT THERE ARE A FEW CONFIDENCE PROBLEMS IN THIS FORECAST. MOISTURE IS NOT NEARLY AS DEEP OR AS CONSISTENT AS IT WAS IN THE LAST SYSTEM...NOR IS IT QUITE WHAT THE MODELS REPORTED AT THIS TIME YESTERDAY. SO...WITH QUESTIONABLE MOISTURE...THE ONSET OF THE SNOWFALL MAY BE SLIGHTLY DELAYED...MORE TOWARDS MIDNIGHT. IF THIS VERIFIES...AND THE SYSTEM CONTINUES TO MOVE ALONG RATHER QUICKLY...TOTALS WILL BE REDUCED SLIGHTLY. ISENTROPIC LIFT WILL ENHANCE LIFT ACROSS THE AREA IN THE OVERNIGHT HOURS...MAINLY BTWN 06Z AND 12Z. FRONTOGENETICAL FORCING IS MINIMAL AND CONFINED TO THE VERY LOWEST LAYERS BELOW 850MB. WILL DEFER TO THE DAYSHIFT FOR A DECISION ABOUT WHETHER OR NOT TO GO WITH AN ADVISORY...AS THE SNOW TOTALS ARE SO BORDERLINE...AND THE 12Z SOUNDINGS SHOULD GIVE A MUCH BETTER PICTURE OF AVAILABLE MOISTURE. LONG TERM...SUNDAY THROUGH TUESDAY... WILL HAVE TO SEE SOME SERIOUS MELTING BEFORE TEMPS GET BACK UP NEAR THE FREEZING MARK IN THE NRN TWO TIERS OF COUNTIES...AND HAVE TRIED TO MAINTAIN LOWER TEMPERATURES. GUIDANCE TAKES A CONSIDERABLE JUMP ON TUESDAY AS SFC HIGH PRESSURE SLIDES OFF TO THE EAST AND RETURN FLOW SETS UP. HAVE SOME PROBLEMS WITH THIS HOWEVER...AS A WEAK FRONTAL BOUNDARY IS SLIDING THROUGH THE REGION WITH ENOUGH LIFT TO FORM SOME WEAK OMEGA...AND QPF IN THE MODELS. HAVE KEPT THE LOW POPS IN THERE FOR TUESDAY AND PULLED DOWN THE TEMPS FROM GUIDANCE...THOUGH EXPECT STILL DRASTICALLY TOO WARM OVER AN EXISTING SNOWPACK. INTERESTING IS ANOTHER SHORTWAVE IN THE MODELS EJECTING STRAIGHT OUT OF THE WEST RIGHT AFTER THE FRONT...ENHANCING THE QPF AS IT COLLIDES WITH THE SFC SYSTEM...JUST ALONG THE IL/IN BORDER TUESDAY NIGHT. WILL HAVE TO WATCH FUTURE RUNS TO SEE WHERE THIS SYSTEM ACTUALLY SETS UP. && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. && HJS
Hazardous weather outlook, Feb 15, 3:34 PM CST, 13 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 334 PM CST THU FEB 15 2007 ILZ027>031-036>038-040>057-061>063-161200- CASS-CHAMPAIGN-CHRISTIAN-CLARK-COLES-CUMBERLAND-DE WITT-DOUGLAS- EDGAR-FULTON-KNOX-LOGAN-MACON-MARSHALL-MASON-MCLEAN-MENARD-MORGAN- MOULTRIE-PEORIA-PIATT-SANGAMON-SCHUYLER-SCOTT-SHELBY-STARK- TAZEWELL-VERMILION-WOODFORD- 334 PM CST THU FEB 15 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS AND EAST CENTRAL ILLINOIS. .DAY ONE...TONIGHT LOW TEMPERATURES TONIGHT WILL ONCE AGAIN DROP BELOW ZERO ACROSS MUCH OF CENTRAL ILLINOIS. EVEN THOUGH WINDS WILL BE LIGHT...WIND CHILL VALUES WILL HOVER IN THE 10 TO 15 BELOW ZERO RANGE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A FAST MOVING WEATHER SYSTEM WILL DROP SOUTHEASTWARD INTO THE MIDWEST FRIDAY NIGHT...SPREADING LIGHT SNOW INTO CENTRAL ILLINOIS. ONE TO THREE INCHES OF SNOW WILL FALL...WITH THE PREFERRED LOCATION FOR THE HIGHEST ACCUMULATIONS BEING ALONG AND NORTH OF I-74. ONCE THE SYSTEM DEPARTS ON SATURDAY...GUSTY NORTHWESTERLY WINDS WILL CREATE CONSIDERABLE BLOWING AND DRIFTING SNOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. ILZ066>068-071>073-161200- CLAY-CRAWFORD-EFFINGHAM-JASPER-LAWRENCE-RICHLAND- 334 PM CST THU FEB 15 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ILLINOIS. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS ANTICIPATED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A FAST MOVING WEATHER SYSTEM WILL DROP SOUTHEASTWARD INTO THE MIDWEST FRIDAY NIGHT...SPREADING LIGHT SNOW INTO SOUTHEAST ILLINOIS. AROUND ONE INCH OF SNOW IS EXPECTED. ONCE THE SYSTEM DEPARTS ON SATURDAY...GUSTY NORTHWESTERLY WINDS WILL CREATE CONSIDERABLE BLOWING AND DRIFTING SNOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. BARNES
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 16, 3:28 PM CST | Snow and Blowing Snow Advisory | ILX | Cass, Champaign, Christian, Clark, Clay, Coles and 29 more | 24 hr |
Nearby
Wind Chill Advisories in Illinois, 2007Every wind chill advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.